Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 97, NWS New York, NY

December 2, 2012

NWS New York, NY issued this small craft advisory at Dec 2, 2012, 3:34 AM EST. It took effect at Dec 2, 2012, 4:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2012, 3:34 AM EST (08:34 UTC)
In effect from
Dec 2, 2012, 4:00 PM EST
Expired
Dec 3, 2012, 3:14 AM EST
In force
11 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WHUS71 KOKX 020834
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
334 AM EST SUN DEC 2 2012

...ROUGH CONDITIONS ON THE OCEAN WATERS THIS EVENING THROUGH TONIGHT...

ANZ350-353-355-021800-
/O.NEW.KOKX.SC.Y.0097.121202T2100Z-121203T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
334 AM EST SUN DEC 2 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM
EST MONDAY.

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK
  POINT NY.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THIS EVENING. THE
  HIGHEST SEAS ARE EXPECTED OVERNIGHT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
444 
WHUS71 KOKX 020926
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
426 AM EST SUN DEC 2 2012

...DENSE FOG EXPECTED ON THE WATERS THIS MORNING...WITH ROUGH
CONDITIONS EXPECTED ON THE OCEAN WATERS THIS AFTERNOON AND OVERNIGHT...

ANZ350-353-355-021200-
/O.NEW.KOKX.MF.Y.0023.121202T0926Z-121202T1200Z/
/O.CON.KOKX.SC.Y.0097.121202T2100Z-121203T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
426 AM EST SUN DEC 2 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING.

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT LATER
  TODAY. 

* SEAS...3 TO 6 FEET LATER TODAY. 

* VISIBILITY...1 MILE OR LESS AT TIMES THIS MORNING. 

* TIMING...THE DENSE FOG WILL REDUCE VISIBILITIES EARLY THIS
  MORNING. THE STRONGEST WINDS ARE EXPECTED THIS EVENING. THE
  HIGHEST SEAS ARE EXPECTED OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

ANZ335-338-345-021200-
/O.NEW.KOKX.MF.Y.0023.121202T0926Z-121202T1200Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
426 AM EST SUN DEC 2 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING.

* LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND...AND THE
  BAYS OF LONG ISLAND. 

* VISIBILITY...1 MILE OR LESS AT TIMES. 

* TIMING...THE DENSE FOG IS EXPECTED TO BEGIN TO DISSIPATE BY MID
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$
829 
WHUS71 KOKX 021137
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
637 AM EST SUN DEC 2 2012

...DENSE FOG EXPECTED ON THE WATERS THIS MORNING...WITH ROUGH
CONDITIONS EXPECTED ON THE OCEAN WATERS THIS AFTERNOON AND
OVERNIGHT...

ANZ350-353-355-021400-
/O.EXT.KOKX.MF.Y.0023.000000T0000Z-121202T1400Z/
/O.CON.KOKX.SC.Y.0097.121202T2100Z-121203T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
637 AM EST SUN DEC 2 2012

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 AM EST MONDAY...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET.

* VISIBILITY...1 MILE OR LESS AT TIMES THIS MORNING.

* TIMING...THE DENSE FOG WILL REDUCE VISIBILITIES EARLY THIS 
  MORNING. THE STRONGEST WINDS ARE EXPECTED THIS EVENING. THE 
  HIGHEST SEAS ARE EXPECTED OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-021400-
/O.EXT.KOKX.MF.Y.0023.000000T0000Z-121202T1400Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
637 AM EST SUN DEC 2 2012

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND...AND 
  THE BAYS OF LONG ISLAND.

* VISIBILITY...1 MILE OR LESS AT TIMES.

* TIMING...THE DENSE FOG IS EXPECTED TO BEGIN TO DISSIPATE BY 
  MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
293 
WHUS71 KOKX 021358
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
858 AM EST SUN DEC 2 2012

...DENSE FOG EXPECTED ON THE WATERS THIS MORNING...WITH ROUGH
CONDITIONS EXPECTED ON THE OCEAN WATERS THIS AFTERNOON AND
OVERNIGHT...

ANZ350-353-355-021700-
/O.EXT.KOKX.MF.Y.0023.000000T0000Z-121202T1700Z/
/O.CON.KOKX.SC.Y.0097.121202T2100Z-121203T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
858 AM EST SUN DEC 2 2012

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 AM EST MONDAY...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET.

* VISIBILITY...1 MILE OR LESS AT TIMES.

* TIMING...THE DENSE FOG WILL REDUCE VISIBILITIES THROUGH THE MORNING.
  THE STRONGEST WINDS ARE EXPECTED THIS EVENING. THE HIGHEST SEAS
  ARE EXPECTED OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-021700-
/O.EXT.KOKX.MF.Y.0023.000000T0000Z-121202T1700Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
858 AM EST SUN DEC 2 2012

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

* LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND...AND THE
  SOUTH SHORE BAYS OF LONG ISLAND.

* VISIBILITY...1 MILE OR LESS AT TIMES.

* TIMING...THE DENSE FOG IS EXPECTED LAST THROUGH THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
493 
WHUS71 KOKX 021658
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1158 AM EST SUN DEC 2 2012

...ROUGH CONDITIONS EXPECTED ON THE OCEAN WATERS THIS AFTERNOON
AND OVERNIGHT...

ANZ350-353-355-022300-
/O.EXP.KOKX.MF.Y.0023.000000T0000Z-121202T1700Z/
/O.CON.KOKX.SC.Y.0097.121202T2100Z-121203T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1158 AM EST SUN DEC 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 AM EST MONDAY...
...DENSE FOG ADVISORY WILL EXPIRE AT NOON EST TODAY...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET.

* VISIBILITIES...PATCHY FOG WITH VISIBILITIES OF 1 NM WILL BE
  POSSIBLE UNTIL AROUND 2 PM THIS AFTERNOON. OTHERWISE...THE
  VISIBILITY IS EXPECTED TO REMAIN ABOVE 1 NM FOR THE REST OF 
  THE DAY.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THIS EVENING. THE
  HIGHEST SEAS ARE EXPECTED OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-021800-
/O.EXP.KOKX.MF.Y.0023.000000T0000Z-121202T1700Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1158 AM EST SUN DEC 2 2012

...DENSE FOG ADVISORY WILL EXPIRE AT NOON EST TODAY...

PATCHY FOG WITH VISIBILITIES OF 1 NM WILL BE POSSIBLE UNTIL AROUND
2 PM THIS AFTERNOON. OTHERWISE...THE VISIBILITY IS EXPECTED TO
REMAIN ABOVE 1 NM FOR THE REST OF THE DAY.

$$
892 
WHUS71 KOKX 022013
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
313 PM EST SUN DEC 2 2012

...ROUGH CONDITIONS EXPECTED ON THE OCEAN WATERS THROUGH TONIGHT...

ANZ350-353-355-031100-
/O.CON.KOKX.SC.Y.0097.121202T2100Z-121203T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
313 PM EST SUN DEC 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT...BECOMING
  WEST LATE AT NIGHT.

* SEAS...3 TO 5 FEET.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THIS EVENING. THE 
  HIGHEST SEAS ARE EXPECTED LATE EVENING AND OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
055 
WHUS71 KOKX 030014
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
714 PM EST SUN DEC 2 2012

...ROUGH CONDITIONS EXPECTED ON THE OCEAN WATERS INTO MONDAY
MORNING...

ANZ350-353-031100-
/O.EXT.KOKX.SC.Y.0097.000000T0000Z-121203T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
714 PM EST SUN DEC 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST MONDAY...

* LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK
  POINT.

* WINDS...SW WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT
  TONIGHT...THEN NW 10 TO 15 KT WITH GUSTS UP TO 20 KT MON
  MORNING. 

* SEAS...4 TO 6 FT.

* TIMING...THROUGH MON MORNING. STRONGEST WINDS AND HIGHEST SEAS
  LATE TONIGHT INTO EARLY MON MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-031100-
/O.CON.KOKX.SC.Y.0097.000000T0000Z-121203T1100Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
714 PM EST SUN DEC 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO FIRE
  ISLAND INLET NY.

* WINDS...SW 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FT.

* TIMING...TONIGHT. STRONGEST WINDS AND HIGHEST SEAS MAINLY AFTER
  MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
344 
WHUS71 KOKX 030814
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
314 AM EST MON DEC 3 2012

...ROUGH SEAS ON THE OCEAN WATERS...

ANZ350-031500-
/O.CAN.KOKX.SC.Y.0097.000000T0000Z-121203T1700Z/
/O.NEW.KOKX.SW.Y.0034.121203T0814Z-121203T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
314 AM EST MON DEC 3 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 1 PM
EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 1 PM EST
THIS AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO 
  MONTAUK POINT.

* SEAS...3 TO 6 FEET.

* TIMING...THROUGH MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ353-031500-
/O.CAN.KOKX.SC.Y.0097.000000T0000Z-121203T1700Z/
/O.NEW.KOKX.SW.Y.0034.121203T0814Z-121203T1500Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
314 AM EST MON DEC 3 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 AM
EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 10 AM EST
THIS MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO 
  MONTAUK POINT.

* SEAS...3 TO 5 FEET.

* TIMING...THROUGH THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ355-030915-
/O.CAN.KOKX.SC.Y.0097.000000T0000Z-121203T1100Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
314 AM EST MON DEC 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

CONDITIONS HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY CRITERIA.
THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 12:46 AM EST, 2 hours 48 minutes earlier.

Area forecast discussion, Dec 2, 12:46 AM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1246 AM EST SUN DEC 2 2012

.SYNOPSIS...
A WARM FRONT WILL APPROACH THE AREA TONIGHT...EVENTUALLY MOVING ACROSS
THE AREA ON SUNDAY. A WEAKENING COLD FRONT WILL MOVE THROUGH
SUNDAY NIGHT...FOLLOWED BY HIGH PRESSURE SLIDING ACROSS FROM THE
WEST ON MONDAY. A WARM FRONT WILL APPROACH MONDAY NIGHT...AND LIFT
TO THE NORTHEAST ON TUESDAY. A COLD FRONT WILL APPROACH TUESDAY
NIGHT...AND PASS THROUGH LATE TUESDAY NIGHT OR WEDNESDAY MORNING.
HIGH PRESSURE WILL FOLLOW FOR LATER WEDNESDAY THROUGH FRIDAY
MORNING. ANOTHER COLD FRONT AND POSSIBLE WAVE OF LOW PRESSURE WILL
APPROACH LATER FRIDAY INTO SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
HIGH PRESSURE TO THE NORTH AND EAST CONTINUES THE COLD AIR
DAMMING...RESULTING IN TEMPERATURES AROUND FREEZING IN INTERIOR CT
AND THE HUDSON RIVER VALLEY. HAVE DROPPED THE FREEZING RAIN
ADVISORY WITH THE THREAT DIMINISHING AS WARMER TEMPERATURES BEGIN
TO ADVECT INTO THE REGION AND LITTLE LIFT ALOFT TO GENERATE ANY PCPN.
HOWEVER...ISOLATED AREAS MAY STILL SEE A VERY LIGHT COATING OF
ICE. LOW LEVELS REMAIN VERY MOIST...LEADING TO AREAS OF FOG...AND
ISOLATED AREAS OF FREEZING FOG WELL INLAND. TEMPS NEAR STEADY
AROUND 40 ALONG THE COAST...INCREASING SLOWLY THE REST OF TONIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
FOR SUNDAY...THE WARM FRONT SHOULD BE EXITING TO THE NORTHEAST OUT
OF THE REGION...LEAVING THE REGION IN THE WARM SECTOR. THERE IS
SOME UNCERTAINTY WHEN THE FRONT WILL MOVE NORTHEAST OUT OF THE
REGION...WHETHER IN THE MORNING OR DELAYED UNTIL AFTERNOON.

LIGHT WINDS WILL EVENTUALLY TURN SOUTHWEST...WITH WARM AIR
ADVECTION AS WINDS VEER FROM LOW TO MID LEVELS. USED A
MAV/MET/NAM12 BLEND FOR HIGHS WHICH WILL BE WELL INTO THE 50S.
HOWEVER...NEXT COLD FRONT WILL BE APPROACHING WITH CLOUDS
INCREASING AHEAD OF IT. THE MODELS INCLUDING THE SREF FOCUS ON THE
WESTERN END OF THE FORECAST REGION WITH RAIN SHOWERS TOWARDS THE
END OF THE AFTERNOON. THESE WILL SPREAD ACROSS THE REMAINDER OF
THE REGION THROUGH THE NIGHT...TAPERING OFF LATE FOR EASTERN
SECTIONS. THE FRONT WILL NOT BE THAT STRONG AS FLOW ALOFT REMAINS
QUASI ZONAL WITH MOST POSITIVE VORTICITY ADVECTION TO THE NORTH.
WITH SHOWERS IN THE AREA...ALSO USED NAM12 IN COMBINATION WITH MAV
AND MET FOR LOWS SUNDAY NIGHT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AS AN AMPLIFYING UPPER TROUGH/WEAKLY CLOSED LOW MOVES QUICKLY ACROSS
CENTRAL CANADA...DOWNSTREAM RIDGING WILL ALSO AMPLIFY AND BRING MILD
CONDITIONS MON-TUE...WITH HIGHS 55-60 ON MON AND 60-65 ON TUE.
A COLD FRONT WILL MOVE THROUGH LATE TUE NIGHT INTO EARLY WED MORNING
ACCOMPANIED BY A BAND OF SHOWERS...WITH LIKELY POP FORECAST MAINLY
DUE TO CLOSE MODEL AGREEMENT ON DETAILS SO FAR OUT IN TIME.
ACCEPTED THE TIMING OF THE ECMWF AND GEFS MEAN WHICH IS A LITTLE
QUICKER THAN THAT OF THE OPERATIONAL GFS...SO THE FRONT SHOULD CLEAR
AREAS FROM NYC NORTH/WEST BY DAYBREAK WED...THEN LONG ISLAND AND
SOUTHERN CT BY LATE MORNING ON WED.

AFTER THE COLD FROPA...DAYTIME TEMPS ON WED SHOULD REMAIN A LITTLE
ABOVE AVG...WITH HIGHS REACHED BY MIDDAY AND THEN FOLLOWED BY SLOWLY
FALLING TEMPS IN THE AFTERNOON. TEMPS SHOULD DROP TO NEAR OR
SLIGHTLY BELOW AVG WED NIGHT THROUGH FRI NIGHT AS CANADIAN HIGH
PRESSURE SLIDES ACROSS.

THE FLOW ALOFT ACROSS THE LOWER 48 SHOULD BECOME ZONAL BY THU AS THE
SFC HIGH SLIDES ACROSS...WITH A WEAK SPLIT AS ANOTHER UPPER LOW
SCOOTING ACROSS CENTRAL CANADA LATE THIS WEEK...AND A MID LEVEL SRN
DISTURBANCE TRAVERSES THE LOWER 48. THESE SHOULD COMBINE TO BRING
ANOTHER COLD FRONTAL APPROACH FROM LATE FRI INTO SAT...WITH THE SRN
STREAM DISTURBANCE INITIATING WEAK CYCLOGENESIS ALONG THE FRONT.
GFS IS MORE SUPPRESSED AND SLOWER THAN THE ECMWF WITH THIS
WAVE...WHICH MAY ALLOW STRONG HIGH PRESSURE OVER CENTRAL CANADA TO
NOSE INTO UPSTATE NY AND NORTHERN NEW ENGLAND ENOUGH TO SUPPLY LOW
LEVEL COLD AIR FOR SOME WINTRY PRECIP MAINLY WELL NORTH/WEST OF NYC
FRI NIGHT INTO EARLY SAT MORNING. EXPECT RAIN FOR THE BALANCE OF THE
DAY ON SAT...THEN A POSSIBLE MIX WITH SNOW AGAIN WELL NORTH/WEST SAT
EVENING AS THE SFC WAVE PULLS AWAY.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
A STATIONARY FRONT SOUTH OF THE TERMINALS APPROACHES THE AREA EARLY
THIS MORNING. THIS FRONT MOVES ACROSS THE AREA DURING THE DAYTIME
HOURS.

CIGS MAINLY IFR (500 TO 1000 FT)...WITH A FEW LOCATIONS
DETERIORATING TO LIFR OVERNIGHT. PATCHY DZ POSSIBLE...WITH SOME
CONCERN FOR FREEZING DRIZZLE/FOG AT KSWF.

THERE ARE SOME INDICATIONS THAT CONDITIONS COULD IMPROVE
LATE...BUT USUALLY WHEN A WARM FRONT APPROACHES AT NIGHT...POOR
CONDITIONS WITH REGARD TO CIGS AND VSBY CAN BE EXPECTED...THUS THE
FORECAST OF AT LEAST IFR/LIFR.

ANY LOW CLOUDS AND FOG WILL TAKE SOME TIME AFTER SUNRISE TO
SCOUR OUT...WITH MVFR OR VFR POSSIBLE BY AFTERNOON. AS ALWAYS WITH
FORECASTING STRATUS...TRENDS WILL NEED TO BE WATCHED CLOSELY AND
WILL LIKELY BE OFF BY A COUPLE OF HOURS.

ANY RETURN TO VFR CONDITIONS THIS AFTERNOON WILL BE SHORT LIVED
AS A FRONT APPROACHES LATE IN THE DAY. WEAK SUN AND SHORT DAYS
COULD LEAD TO A RETURN OF STRATUS BY LATE AFTERNOON.

NORTH TO NORTHEAST WINDS LIGHTEN AND BECOME VARIABLE EARLY THIS
MORNING. WINDS SHIFT TO THE SOUTH AFTER 13-15Z...AND SHOULD
INCREASE TO 5 TO 10 KT DURING THE AFTERNOON (AROUND 10 KT AT NYC
METRO TERMINALS).

SHOWERS MOVE IN THIS EVENING...WITH MVFR OR IFR CONDITIONS LIKELY.
WINDS SHIFT TO THE SW...THEN WEST.

.OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
.TONIGHT...CIGS BELOW 3000FT LIKELY.
.MONDAY...CHC CIGS BELOW 3000FT EARLY...THEN VFR.
.TUESDAY...VFR. CHC SW GUSTS TO 20 KT.
.TUESDAY NIGHT...CHC CIGS BELOW 3000FT IN SHOWERS.
.WEDNESDAY...RETURN TO VFR. CHC GUSTS 20-25 KT.
.THURSDAY...VFR.

&&

.MARINE...
NE FLOW 15-20 KT AHEAD OF A WARM FRONT TO THE SOUTH...PLUS
INCOMING E SWELL UP TO 3 FT...ARE KEEPING OCEAN SEAS ABOVE 5
FT...SO SCA CONTINUES. A BRIEF PERIOD OF SUB SCA CONDITIONS
EXPECTED ON SUNDAY AS THE PRESSURE GRADIENT WEAKENS. MARGINAL SCA
EXPECTED AGAIN SUNDAY EVENING WITH 5 FT OCEAN SEAS RETURNING.
THESE CONDITIONS SHOULD CONTINUE SUNDAY NIGHT WITH THE COLD
FRONTAL PASSAGE.

QUIET CONDS EXPECTED MON THROUGH TUE AFTERNOON VIA WEAK HIGH
PRESSURE. INCREASING S-SW FLOW AHEAD OF AN APPROACHING COLD FRONT
COULD BUILD OCEAN SEAS ABOVE SCA LEVELS TUE NIGHT...WITH
POST-FRONTAL NW FLOW ALSO MAINTAINING OCEAN SCA INTO WED AFTERNOON
OR EVENING. QUIET AGAIN ON THU AS HIGH PRESSURE BUILDS.

&&

.HYDROLOGY...
FOR TONIGHT...ONLY EXPECTING AT MOST A HUNDREDTH OF AN INCH IN
LIQUID. FOR LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT...AROUND A
TENTH OF AN INCH OR LESS OF QPF. NO HYDROLOGIC IMPACTS EXPECTED.

&&

.EQUIPMENT...
KOKX WSR-88D IS OUT OF SERVICE DUE TO A MAJOR NON STORM RELATED
MECHANICAL FAILURE. OSF RADAR OPERATIONS CENTER TECHS HAVE
ARRIVED TO BEGIN WORK...AND THE RADAR IS EXPECTED TO RETURN TO
SERVICE BY THE FIRST WEEK OF DECEMBER.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EST EARLY THIS MORNING FOR
     ANZ350-353-355.

&&

SYNOPSIS...JM
NEAR TERM...GOODMAN/SEARS
SHORT TERM...JM
LONG TERM...GOODMAN
AVIATION...PW
MARINE...GOODMAN/JM
HYDROLOGY...GOODMAN/JM
EQUIPMENT...
Hazardous weather outlook, Dec 1, 10:28 AM EST, 17 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1028 AM EST SAT DEC 1 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-021530-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1028 AM EST SAT DEC 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-021530-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1028 AM EST SAT DEC 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Dec 2, 12:21 AM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1221 AM EST SUN DEC 2 2012

CTZ005>008-NYZ067-068-021000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-ORANGE-PUTNAM-
1221 AM EST SUN DEC 2 2012

PATCHY FREEZING DRIZZLE AND WIDESPREAD FOG WILL REMAIN POSSIBLE
OVER ISOLATED AREAS OF INTERIOR CONNECTICUT AND THE HUDSON RIVER
VALLEY THROUGH THE EARLY MORNING HOURS...RESULTING IN HAZARDOUS
TRAVEL CONDITIONS.

ANY FREEZING DRIZZLE COULD PRODUCE A VERY LIGHT GLAZE OF ICE ON
ROADWAYS...MAINLY OVER INTERIOR CONNECTICUT WHERE TEMPERATURES
STILL REMAIN AT OR BELOW FREEZING. PLEASE USE CAUTION WHILE
DRIVING...ESPECIALLY ON BRIDGES...OVERPASSES...AND OFF RAMPS. THE
THREAT SHOULD DIMINISH BY DAYBREAK WITH TEMPERATURES INCREASING TO
ABOVE FREEZING LEVELS.

THE FOG WILL REDUCE VISIBILITIES TO LESS THAN 1 MILE...WITH
ISOLATED AREAS DOWN TO LESS THAN 1/2 MILE. PLEASE DRIVE WITH
CAUTION AS THE VISIBILITIES MAY DROP SUDDENLY.

CTZ009>012-NJZ002-004-006-103>108-NYZ069>075-078>081-176>179-
021000-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1221 AM EST SUN DEC 2 2012

AREAS OF FOG HAVE DEVELOPED ACROSS SOUTHERN CONNECTICUT...METRO
NEW YORK CITY...AND LONG ISLAND. THIS WILL RESULT IN VISIBILITIES
GENERALLY BETWEEN 2 AND 4 MILES...WITH ISOLATED AREAS WITH REDUCED
VISIBILITIES DOWN TO 1 MILE OR LESS. PLEASE DRIVE WITH CAUTION AS
THE VISIBILITIES MAY CHANGE SUDDENLY.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 7:19 PM ESTFreezing Rain AdvisoryOKXOrange5 hr
Dec 2, 2:23 AM ESTDense Fog AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more9 hr
Dec 2, 4:26 AM ESTMarine Dense Fog AdvisoryOKX8 hr

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.